Alert archive / Michigan / Small Craft Advisories in 2015

Small Craft Advisory 53, NWS Gaylord, MI

September 12, 2015

NWS Gaylord, MI issued this small craft advisory at Sep 12, 2015, 10:00 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Sep 12, 2015, 10:00 AM EDT (14:00 UTC)
Expired
Sep 12, 2015, 10:31 PM EDT
In force
13 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

876 
WHUS73 KAPX 121400
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1000 AM EDT SAT SEP 12 2015

LHZ348-349-122200-
/O.NEW.KAPX.SC.Y.0053.150912T1400Z-150913T0300Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1000 AM EDT SAT SEP 12 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
3 follow-up statements
550 
WHUS73 KAPX 121851
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
251 PM EDT SAT SEP 12 2015

LMZ345-346-130000-
/O.EXB.KAPX.SC.Y.0053.000000T0000Z-150913T0000Z/
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
251 PM EDT SAT SEP 12 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ348-349-130300-
/O.CON.KAPX.SC.Y.0053.000000T0000Z-150913T0300Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
251 PM EDT SAT SEP 12 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
570 
WHUS73 KAPX 130150
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
950 PM EDT SAT SEP 12 2015

LHZ348-349-130300-
/O.CON.KAPX.SC.Y.0053.000000T0000Z-150913T0300Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
950 PM EDT SAT SEP 12 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
664 
WHUS73 KAPX 130231
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1031 PM EDT SAT SEP 12 2015

LHZ348-349-130345-
/O.CAN.KAPX.SC.Y.0053.000000T0000Z-150913T0300Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1031 PM EDT SAT SEP 12 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 12, 6:50 AM EDT, 3 hours 10 minutes earlier.

Area forecast discussion, Sep 12, 6:50 AM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
650 AM EDT SAT SEP 12 2015

.NEAR TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 328 AM EDT SAT SEP 12 2015

HIGH IMPACT WEATHER POTENTIAL...CHANCE OF WATERSPOUTS THIS
MORNING. PATCHY FROST TONIGHT.

UPPER TROF IS IN PLACE ACROSS THE GREAT LAKES REGION. THE STRONGEST
DISTURBANCE WITHIN THE BROADER TROF IS OVER CENTRAL WI...MOVING SSE.
ASSOCIATED CLOUD COVER IS MAKING SE-WARD PROGRESS ACROSS NORTHERN
MI. MINIMAL PRECIP IS SEEN ON THE LAKE MI BASIN...BUT SHRA HAVE
DEVELOPED INTO PARTS OF NE LOWER OVER THE PAST HOUR...IN
PARTICULAR NEAR APN.

COLDEST TEMPS ALOFT WILL BE SEEN IN THE 1ST HALF OF THE DAY. AS THE
IMPULSE MENTIONED ABOVE DIGS INTO THE OH/TN VALLEYS...SHORTWAVE
RIDGING WILL FOLD OVER TOWARD LAKE SUPERIOR. THIS WILL PROMOTE
DEEP SUBSIDENCE/WARMING/DRYING...ESPECIALLY TONIGHT. RISK FOR
PRECIP AND CLOUD COVER LOOKS TO DECREASE THRU THE PERIOD...THOUGH
WITH AN OUTSIDE CHANCE OF SOME FROST TONIGHT.

TODAY...NNE 1000-850MB FLOW WILL BACK TO 360-350 TOWARD MIDDAY...IN
RESPONSE TO HIGH PRESSURE TO OUR WEST MOVING SOUTH. THIS IS THE 1ST
STEP TO GETTING SOMEWHAT DRIER/MILDER AIR INTO THE REGION. IN THE
MEANTIME...CHANCE POPS STILL IN ORDER THIS MORNING ALONG THE COASTS
FROM LEELANAU CO SOUTH IN NW LOWER...AND PRESQUE ISLE LT SOUTH IN
NE LOWER. 850-500MB RH DROPS OFF FROM 50-60 PERCENT TO START THE
MORNING...TO 35-45 BY LATE AFTERNOON. THIS WILL ASSIST IN
DWINDLING LAKE EFFECT PRECIP CHANCES AS WE MOVE THRU THE DAY.
COULD CONCEIVABLY GET AWAY WITH A DRY FORECAST FROM MID-AFTERNOON
ON...BUT THIS IS LAKE EFFECT WE ARE TALKING ABOUT...AND MOMENTUM
CAN KEEP THINGS GOING LONGER THAN MODEL PROGS WOULD SUPPORT. SO
SLIGHT CHANCE POPS ARE STILL FINE IN THE AFTERNOON S OF EMPIRE
ALONG THE NW LOWER COAST...AND S OF HARRISVILLE IN NE LOWER.
ELSEWHERE IN NORTHERN LOWER...WILL SEE A CU FIELD THRU MID
AFTERNOON...BEFORE DISSIPATION AS DRIER AIR ARRIVES. THAT DRYING
ARRIVES IN EASTERN UPPER FASTER...AND WILL ONLY BE A TOUCH OF CU
THIS MORNING.

MAX TEMPS NEAR 60F TO THE MID 60S.

TONIGHT...DEEP DRYING WILL CONTINUE (850-500MB RH LOWERING BELOW 20
PERCENT)...LEADING TO MOSTLY CLEAR SKIES. WE DO RETAIN A BIT OF NNW
1000-850MB FLOW (10-15KT OVER THE SURROUNDING LAKES)...WHICH MAY
PREVENT COASTAL LOCALES FROM FULLY DECOUPLING. THOSE SPOTS WILL BE
NEAR 40F TO THE LOWER 40S. BUT INTERIOR SECTIONS WILL HAVE NO
DIFFICULTY IN DOING SO. READINGS WILL SLIP INTO THE 30S...AND IN THE
COLD SPOTS WELL INTO THE 30S. WILL LOWER MIN TEMPS...AND HIT FROST
HARDER IN THE GRIDS AND HWO. A PORTION OF THE AU SABLE VALLEY COULD
WELL WARRANT A FROST ADVISORY TONIGHT...WILL NOT PULL THE TRIGGER AT
THIS TIME.

&&

.SHORT TERM...(SUNDAY THROUGH MONDAY NIGHT)
ISSUED AT 328 AM EDT SAT SEP 12 2015

HIGH IMPACT WEATHER: NONE

UPPER LEVEL LOW AND ACCOMPANYING MOISTURE DEPARTS TO THE EAST AS
HIGH PRESSURE BUILDS IN FROM THE MISSISSIPPI RIVER VALLEY. SUNDAY
WILL STILL BE A BIT COOL AS 850MB TEMPERATURES ARE STILL ONLY AROUND
4-6C. SURE THERE WILL BE A BIT OF LAKE CLOUDS LINGERING WITH THE
COLD 850 TEMPS...BUT MOISTURE APPEARS VERY MINIMAL FOR ANY LAKE
EFFECT SHOWERS TO DEVELOP. UPPER LEVEL PATTERN WILL BECOME MORE
ZONAL MONDAY WITH WINDS BACKING TO SOUTHERLY ON THE WESTERN SIDE OF
THE BUILDING HIGH PRESSURE...BRINGING SUMMER-LIKE WEATHER BACK TO
NORTHERN MICHIGAN BY MONDAY. SKIES WILL BE MOSTLY CLEAR THROUGHOUT
THIS PERIOD WITH PRECIPITATION-FREE WEATHER. HIGH TEMPERATURES WILL
BE IN THE UPPER 60S SUNDAY AND MODERATE TO NEAR 80 BY
TUESDAY...WHILE LOWS WILL BE IN THE MID 40S TO LOW 50S MONDAY
MORNING AND NEAR 60 TUESDAY MORNING.

&&

.LONG TERM...(TUESDAY THROUGH FRIDAY)
ISSUED AT 328 AM EDT SAT SEP 12 2015

A DEVELOPING LOW PRESSURE SYSTEM OVER THE NORTHERN PLAINS WILL BEGIN
TO PRODUCE CHANCES OF RAIN AND THUNDER LATE WEDNESDAY NIGHT THROUGH
FRIDAY. AS THE ASSOCIATED COLD FRONT PASSES THROUGH LATE
FRIDAY...TEMPERATURES WILL COOL A BIT FOR THE UPCOMING WEEKEND.
DAYTIME TEMPERATURES WILL BE MAINLY IN THE 70S DURING THE EXTENDED
PERIOD...WITH WEDNESDAY AND THURSDAY NEAR 80. MORNING LOW
TEMPERATURES WILL BE IN THE 60S THROUGH SATURDAY...AND THEN UPPER
40S TO LOW 50S SUNDAY.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 650 AM EDT SAT SEP 12 2015

VFR.

COOL AIR HAS BEEN PUSHED INTO NORTHERN MI...AHEAD OF HIGH PRESSURE
IN THE UPPER MS VALLEY. SOME CLOUD COVER AND A FEW LAKE EFFECT
RAIN SHOWERS ARE BEING GENERATED...MAINLY SOUTH OF APN AND NEAR
MBL. CLOUD COVER IS (AND WILL REMAIN) VFR...AND WILL GRADUALLY
DIMINISH AS DRIER AIR WORKS IN FROM THE NORTH.

NORTHERLY WINDS TODAY INCREASING TO AROUND 10KT. LIGHT WINDS
TONIGHT.

&&

.MARINE...
ISSUED AT 328 AM EDT SAT SEP 12 2015

NORTHERLY BREEZES WILL REMAIN SOMEWHAT BLUSTERY TODAY ON LAKE MI
AND HURON. STILL EVALUATING THE NEED FOR ADVISORIES TODAY...WOULD
NOT RULE OUT NEEDING SOME (IN PARTICULAR S OF GD TRAV LT AND S OF
PRESQUE ISLE LT). WINDS WILL RELAX TONIGHT AS HIGH PRESSURE TRIES
TO MOVE IN FROM THE WEST.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

NEAR TERM...JAZ
SHORT TERM...TJL
LONG TERM...TJL
AVIATION...JAZ
MARINE...JAZ
Hazardous weather outlook, Sep 12, 3:07 AM EDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
307 AM EDT SAT SEP 12 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-131200-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
307 AM EDT SAT SEP 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED WATERSPOUTS ARE POSSIBLE THIS MORNING ON NORTHERN LAKE
MICHIGAN AND NORTHERN LAKE HURON.

PATCHY FROST IS EXPECTED LATE TONIGHT ACROSS INLAND AREAS OF
EASTERN UPPER AND NORTHERN LOWER MICHIGAN. FROST COULD BE MORE
WIDESPREAD IN THE AU SABLE RIVER VALLEY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY NIGHT
ACROSS PORTIONS OF NORTHERN MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ALWAYS ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER.
REPORTS MAY BE MADE ONE OF THREE WAYS:

ONLINE:   WEATHER.GOV/GAYLORD

FACEBOOK: FACEBOOK.COM/NWSGAYLORD

TWITTER:  TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

JZ/TL

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 2:51 PM EDTFrost AdvisoryAPXAntrim, Cheboygan, Crawford, Emmet, Kalkaska, Manistee and 7 more18 hr

Nearby

Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.